MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10021030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00226 and # 2954740-2016-00227.This report is being submitted for coil b.Concomitant medical products: micro catheter (excelsior 1018, boston scientific); enpower dcb; deltamaxx coils (lot unknown); competitor's coils (lot unknown).Very limited information was received.The excelsior 1018 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The two microcoil systems with the same lot number (c41365) were returned unidentified as to which product investigation (pi) as one unit was resistance and the other was resistance and the ¿coil split¿ which lacks any clarification.Both coils were returned unsheathed.Due to improper handling, cleaning, and packaging, it cannot be determined if this unreported damage occurred during the procedure to both return coils.Due to the lack of identification and clarification as to which complaint the coils belong to, the coils will be identified as coil ¿a¿ and coil ¿b.This report being submitted for coil b.As viewed through the returned packaging, the exposed and unsheathed coil was found to be entangled on the dpu and the introducer sheath.The coil¿s socket ring was found to have been pushed down inside the outer sheath.Unreported coil damage and stretching was found intermittently along the entire length.No manufacturing defects were found.Due to coil damage and without the return of the microcatheter, the microcoil system could not be tested or the field complaint duplicated.The circumstances of how and when all the unreported damage occurred to coil ¿b¿ cannot be determined.The complaint of the resistance inside the microcatheter is not confirmed.Due to the unreported severe damage found to the coil and without the return of the microcatheter, the root cause of the coils resistance inside the microcatheter cannot be determined.In addition without the return of the excelsior 1018 microcatheter used in the procedure, it cannot be determined if this component contributed to the complaint event.The complaint of the coil splitting is not confirmed.Due to the coil protruding outside the distal tip of the sheath and due to its severe damage and a complete lack of clarification in the event description, the root cause of the coil splitting during insertion with force by the end user cannot be determined.In addition without the return of the excelsior 1018 microcatheter and the rhv used in the procedure, it cannot be determined if this component contributed to the complaint event.Complaint of coil splitting and resistance experienced with coil b is not confirmed, without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally the root cause could not be determined as the coil was received protruding outside the distal tip of the sheath and severely damaged.A review of the manufacturing documentation associated with this lot c41365 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Event or Problem Description
As reported by a health care professional, resistance was experienced with the microcatheter when 2 of deltamaxx coils (cdx18031230/c41165, cdx18206030/c38424) and 2 of c-deltapaq coils (cdf10021030/c41365) were being used.The procedure was coil embolization of an aneurysm at the superficial femoral artery.The patient's gender and age were unknown.The patient's vessel were not torturous and not calcified.A contralateral approach was made with a guiding catheter (type lot unknown) and micro catheter (competitor's device).After insertion of several deltamaxx coils, the c-deltapaq (c41365) was inserted into the micro catheter.However there was strong resistance felt at the middle of the micro catheter.Therefore, the coil was replaced with another coil (same size, lot# c41365); however the same issue occurred with this coil.The coil split when the physician tried inserting the coil with force; the coil was retrieved and was replaced with a deltamaxx (lot unknown).After placing several deltamaxx, a deltamaxx cere 3mm (lot# c41165) was inserted; however there was strong resistance and the coil was retrieved.A competitor's coil was used instead and placed in the lesion.Following placement of several coils, a deltamaxx 20mm (c38424) was inserted.However, there was resistance and the coil was oversized for the aneurysm, therefore it was retrieved.Finally a deltamaxx 18mm (lot unknown) and 17 of competitor's coils were used in the procedure.The procedure was successfully completed without further issues or delay.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush had been maintained at all time.No visible defect or damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned but one of deltamaxx (cdx18206030/c38424) has already been disposed and not available for the investigation.No further information is available.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5997580
Report Number2954740-2016-00226
Device Sequence Number94676
Product Code HCG
UDI-Device Identifier00878528007111
UDI-Public(01)00878528007111(17)210228(10)C41365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCDF10021030
Device Lot NumberC41365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Initial Report FDA Received Date10/04/2016
Patient Sequence Number1